Aa
A
A
A
Close
Thyroid Cancer / Nodules & Hyperthyroidism Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Thyroid and feeling you heart beat

I have multiple nodules on my thyroid. My dr. treated me with tapazole for about 18 months and now all  my thyroid results are  within normal range done about 2 days ago.(I work in a lab) My TSH is normal but within the very low range(0.54). I have been taking 25millgrams of atenolol since this started about 3 years ago. Lately I can feel my heart beating all the time especially when everything is quiet and I am trying to go to sleep. My pulse is within normal range about 61 but I still feel my heart beating. Is there any thing I can do to not feel it? I have also taken 50 mill of atenolol and that seems to help a bit but not really. Is there  some other medication that might help with that? I do need to go see my dr but I just haven't had time.Please reply
9 Responses
97953 tn?1440868992
MEDICAL PROFESSIONAL
If the nodules are the source of hyperthyroidism, you will likely relapse off the tapazole and require I-131.  The symptoms are suggestive but the TSH is ok currently -- watch the trend in labs.  With regard to atenolol -- ask your doc about dose titration or other meds but atenolol is good for this -- alternative is propanolol or metoprolol.
Avatar universal
Don't know if this helps, but I've noticed the same thing.  I mean, I don't have palpitations like I used to , but the beating is so hard/heavy it feels like if I looked in the mirror I could see my heart pounding through my chest.  My Resting pulse is anywhere from52-60 also.  I'm curious if anyone else feels this.

Mine is bad at night too.....difficult/scary to get to sleep!!

I'm hypo and only on Synthroid if that helps!
Avatar universal
When they first put me on atenolol I had the same experience.  It took about 3months before I quit hearing it with no change in meds.  After having Atrial Frib it was in a way reassuring that my heart was still beating.  I would discuss with your doc, perhaps a change in meds would help but would not increase doseage without supervision.

Take care of you
Avatar universal
Hi, like you guys, I experienced heavy heart beat but normal heart rate after taking euthyrox 25mg a day. My thyroid tests were normal but I have high anti-tpo.    I stopped taking the medicine as the heavy heart beat scares me. Yes, it's loudest at night. Is this normal w/ the medication?
Avatar universal
Hi All,

I was just following this thread am and so happy to see I am not the only one.  I was diagnosed hypothyroid about 3 months ago (classic Hashimoto).  Since I have gone on the Generic Synthroid, I have had periodic episodes where I can feel my heart pounding, even though my pulse is normal.  It is reassuring it see I am not the only one.  
Avatar universal
i feel the same way can't sleep at nights my bpm would range between 79-99 sometimes when axiety kicks in it beats at 116 then i take my inderal.  how long do i need to be on the inderal because currently the 60mg is too much and i can only take it when my pressure is high
Avatar universal
Wow.  I am glad to know what is going on now.  I am also hypothyroid and take synthroid.  I cant go to sleep tonight because my heart is beating so hard.  I thought that it must be a muscle spasm or something since I had no chest pain.  I guess I will call my Doctor first thing Monday morning to see what she suggests.  Does this happen on a regular basis for you guys?  This is the first time I have had this happen....I have been on Synthroid for over 2 years now and take a really low dose.  I have recently (7 months ago) started taking Stratera.  I will let you know what my Doctor says......
Avatar universal
It's comforting to read that other people are experiencing the same thing that I am.  My friends and family keep telling me to 'just relax.'   The doctors have said that the echo, heart monitor, and blood work are normal.   I've been in twice for this and both times they have said that everything is normal and then prescribe an anti-anxiety pill.  Unfortunately my heart pounds with the anti-anxiety pills as well.   My TSH is 1.1, but they didn't test the t-3 or t-4.  I have some symptoms of an overactive thyroid (high energy, thin) but other symtoms are of a low thyroid (always cold).  I feel like I am a prisoner in my own body because I have insomnia, but can't take sleep aids.   My question is do these symptoms point to some thyroid imbalance or a heart condition?   Thank you
Avatar universal
I started taking synthroid about 9 months ago, and my mum has been on it for years. For the heart thumping, it could be because the dosage of medication is a tiny bit high. My mum finds that adjusting the dosage by only a little (eg. taking 12.5mg off over one week - or as much as needed before you go low - it's kind of trial and error) can make a big difference. we also monitor our heart rates using a stethescope to listen for palpitations.
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.